Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 24, 2009, 4:07 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2009, 4:07 PM EDT (20:07 UTC)
- Expired
- May 24, 2009, 4:25 PM EDT
- In force
- 18 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:17 PM EDT | TSTM WND DMG | Holland, MA | TREE DOWN ON A HOUSE...SEVERE DAMAGE TO HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 242007 SVRBOX CTC013-015-MAC013-027-242045- /O.NEW.KBOX.SV.W.0016.090524T2007Z-090524T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SUN MAY 24 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT... NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT... SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 445 PM EDT * AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAFFORD CONNECTICUT AND WALES MASSACHUSETTS...OR 14 MILES NORTH OF MANSFIELD...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... WALES...HOLLAND...UNION... EASTFORD AND DUDLEY SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS. LAT...LON 4206 7192 4185 7205 4199 7245 4211 7230 TIME...MOT...LOC 2006Z 288DEG 20KT 4203 7226 $$ WTB
1 follow-up statement
000 WWUS51 KBOX 242025 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EDT SUN MAY 24 2009 CTC013-015-MAC013-027-242033- /O.CAN.KBOX.SV.W.0016.000000T0000Z-090524T2045Z/ TOLLAND CT-WINDHAM CT-WORCESTER MA-HAMPDEN MA- 425 PM EDT SUN MAY 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPDEN...SOUTH CENTRAL WORCESTER...NORTHWESTERN WINDHAM AND NORTHEASTERN TOLLAND COUNTIES IS CANCELLED... THE THUNDERSTORM HAS MOVED EAST OF THE WARNING AREA. LAT...LON 4206 7192 4185 7205 4199 7245 4211 7230 TIME...MOT...LOC 2023Z 288DEG 20KT 4200 7214 $$ WTB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:58 PM EDT, 9 minutes earlier.
Area forecast discussion, May 24, 3:58 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT SUN MAY 24 2009 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTH OF THE COAST TONIGHT FOLLOWED BY HIGH PRESSURE BUILDING SOUTH FROM CANADA MONDAY. THE HIGH WILL MOVE ACROSS NEW ENGLAND MONDAY NIGHT INTO TUESDAY. A COMPLEX FRONTAL SYSTEM WILL LIKELY BRING A PERIOD OF UNSETTLED WEATHER FROM TUESDAY NIGHT INTO FRIDAY. HIGH PRESSURE MAY BUILD INTO THE REGION BY LATE IN THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AXIS OF INSTABILITY HAS SHIFTED SWD TO N CT/ N RI AND SE MA AT 3 PM WHERE SCT LINE OF STRONG TO SEVERE TSTMS ARE LOCATED. MLCAPES 1000-1500 J/KG SUPPORTING STRONG UPDRAFTS AND REPORTS OF LARGE HAIL. THETA-E RIDGE AXIS WILL SHIFT SWD TO THE COAST THROUGH EARLY EVENING SO EXPECT FOCUS FOR SHOWERS/TSTMS TO BE CONFINED TO SOUTH COASTAL AREAS LATE AFTERNOON AND EARLY EVENING. COOLER MARINE INFLUENCE NEAR THE COAST WILL LIMIT INSTABILITY AND SO EXPECT TSTMS TO WEAKEN AS THEY APPROACH THE COAST. THERE ARE SOME TIMING DIFFERENCES AMONG THE MODELS WITH THE FROPA AND WE FOLLOWED GFS WHICH HAS SUPPORT OF THE SREF. FRONT SHOULD CLEAR THE SOUTH COAST BY 06Z. HIGHEST POPS THIS EVENING NEAR THE COAST WITH DECREASING POPS NORTHWARD. CLEARING SKIES EXPECTED LATER TONIGHT FROM NORTH TO SOUTH AS DRIER AIR MOVES IN. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... HIGH PRESSURE FROM CANADA WILL BUILD SOUTHWARD ON MONDAY WITH MODEST NORTHERLY FLOW. COLUMN IS VERY DRY SO MOSUNNY SKIES EXPECTED WITH NEAR SEASONABLE TEMPS. 2M TEMPS SUPPORT MAXES IN THE LOW TO MID 70S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... GOOD OVERALL AGREEMENT IN THE MODELS THROUGH MUCH OF THE WEEK. TOWARDS THE WEEKEND THERE ARE DIFFERENCES NOT IN LARGE SCALE PATTERN BUT IN THE STRENGTH AND SPEED OF THE UPPER LEVEL TROUGH AND AN ASSOCIATED FRONT THROUGH SOUTHERN NEW ENGLAND. WITH HIGH PRESSURE BUILDING INTO THE AREA MONDAY...FEW CLOUDS IF ANY...AND CALM TO VERY LIGHT WINDS...EXPECTING CHILLY TEMPERATURES MONDAY NIGHT. LOWS WILL DROP INTO THE 40S ACROSS MUCH OF THE AREA WITH MID 30S EXPECTED IN NORTHWEST MASS AND SOUTHWEST NEW HAMPSHIRE. A FEW LOCATIONS COULD DROP TO AROUND FREEZING. THIS HIGH PRESSURE CENTER WILL MOVE OFFSHORE DURING THE DAY TUESDAY. COMBINED WITH INCREASING LOW LEVEL MOISTURE THIS WILL ALLOW CLOUDS TO DEVELOP. EASTERLY WINDS WILL KEEP TEMPERATURES COOLER THAN MONDAY...PARTICULARLY ACROSS EASTERN MASSACHUSETTS. HIGHS WILL RANGE FROM THE UPPER 50S ALONG THE COAST TO THE MID 60S IN THE CONNECTICUT RIVER VALLEY. TUESDAY NIGHT...WILL SEE AN INCREASE IN ISENTROPIC LIFT AHEAD OF A WARM FRONT MOVING NORTH SLOWLY INTO SOUTHERN NEW ENGLAND. THIS WILL RESULT IN SHOWERS ACROSS MUCH OF THE AREA. THIS FRONT WILL MEANDER THROUGH NEW ENGLAND THROUGH FRIDAY MORNING RESULTING IN A CHANCE OF SHOWERS EACH DAY THROUGH THURSDAY NIGHT. AN AREA OF ABNORMALLY HIGH DEEP LAYER MOISTURE WILL BE OVER SOUTHERN NEW ENGLAND DURING THIS TIME. WHERE THE FRONT AND THIS AREA OF DEEP LAYER MOISTURE INTERSECT...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. TEMPERATURES WILL DEPEND ON THE LOCATION OF THE FRONT EACH DAY WITH COOLER TEMPS NORTH OF THE FRONT AND WARMER...MORE HUMID CONDITIONS SOUTH OF THE FRONT. FRIDAY...DEPENDING ON THE MODEL...COULD SEE A COLD FRONT PUSH EAST THROUGH THE CWA FRIDAY BRINGING AN END TO THE SHOWERS /GFS/ OR SHOWERS COULD CONTINUE WITH A FRONT JUST APPROACHING THE AREA /ECMWF/. SATURDAY...THESE DIFFERENCES CONTINUE WITH THE GFS ALREADY MOVING HIGH PRESSURE INTO THE AREA AND THE ECMWF BRINGING THE FRONT THROUGH. GIVEN THE DIFFERENCES IN COLD FRONT TIMING AND THE LOCATION AND MOVEMENT OF THE WARM FRONT EARLIER IN THE WEEK...WILL HAVE WIDESPREAD CHANCE POPS IN FOR MOST OF THE WEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH EARLY EVENING...IFR CONDITIONS WILL LIKELY PERSIST AT ACK. OTHERWISE...VFR CONDITIONS MAY LOWER BRIEFLY TO MVFR/IFR SOUTH OF THE MASS PIKE TO THE COAST WHERE MAIN FOCUS FOR CONVECTION TONIGHT...LINGERING SHOWERS AND ISOLD TSTMS POSSIBLE NEAR THE SOUTH COAST THIS EVENING AS FRONT WILL TAKE UNTIL 06Z TO CLEAR THE COAST. AREAS OF MVFR/IFR CONDITIONS POSSIBLE FMH-HYA-ACK THIS EVENING...OTHERWISE VFR WITH CLEARING SKIES FROM NORTH TO SOUTH. MONDAY...VFR WITH JUST A FEW CIRRUS. OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/... MONDAY NIGHT AND TUESDAY...VFR. TUESDAY NIGHT AND WEDNESDAY...CONDITIONS LOWERING TO MVFR/IFR IN LOW CLOUDS/SHOWERS AND FOG PATCHES. THURSDAY...AREAS MVFR/IFR CONDITIONS LIKELY TO CONTINUE. && .MARINE... SW WINDS 15-20 KT OVER THE SOUTH COASTAL WATERS THROUGH EARLY EVENING WILL SHIFT TO N AND DIMINISH OVERNIGHT AFTER FROPA. LIGHT NORTHERLY WINDS MON. FOR SEAS...FOLLOWED SWAN NAM WHICH IS HANDLING SEAS BETTER THAN WNAWAVE GUIDANCE AND KEEPS SEAS BELOW SCA. OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/... RELATIVELY LIGHT WINDS AND SEAS IN PLACE MON NIGHT THROUGH MOST OF TUE NIGHT. INCREASING SOUTHEAST WINDS MAY BRING CONDITIONS CLOSE TO SMALL CRAFT ADVISORY THRESHOLDS LATE TUE NIGHT. SMALL CRAFT ADVISORY CONDITIONS MORE LIKELY TO DEVELOP ACROSS THE SOUTHERN COASTAL WATERS SOMETIME WED INTO THU AS WINDS SHIFT SOUTH AND CONTINUE TO INCREASE. THE TIMING IS UNCERTAIN AS IT WILL DEPEND UPON THE LOCATION OF A COLD FRONT APPROACHING THE WATERS. UNDERCUT WNAWAVE GUIDANCE DUE TO ITS TYPICAL HIGH BIAS WITH SOUTHERLY FLOW...BUT MAY EVENTUALLY SEE 5+ FOOT SEAS LATE WED/THU ACROSS THE OUTER SOUTHERN WATERS. && .FIRE WEATHER... MONDAY...MINIMUM RELATIVE HUMIDITIES WILL LOWER TO 20 TO 30 PERCENT ACROSS MUCH OF THE REGION. LOW PROB OF A FEW N/NW WIND GUSTS TO 25 MPH ACROSS S NH AND N MA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC SHORT TERM...KJC LONG TERM...RLG AVIATION...KJC/RLG MARINE...KJC/RLG FIRE WEATHER...KJC
Hazardous weather outlook, May 24, 4:39 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 439 AM EDT SUN MAY 24 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 439 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY. A FEW STORMS IN THE AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY OF LOCALLY HEAVY RAINFALL SOMETIME DURING THE PERIOD FROM TUESDAY NIGHT TO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-250845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 439 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 2:09 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 209 PM EDT SUN MAY 24 2009 MAZ013-015-016-018-019-241845- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 209 PM EDT SUN MAY 24 2009 AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES WEST OF NORWOOD...OR ABOUT 9 MILES NORTHEAST OF FRANKLIN...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WESTWOOD...NORWOOD...CANTON... RANDOLPH...HOLBROOK...BRAINTREE AND WEYMOUTH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
Special weather statement, May 24, 2:20 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 220 PM EDT SUN MAY 24 2009 CTZ002-003-241900- HARTFORD CT-TOLLAND CT- 220 PM EDT SUN MAY 24 2009 AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTHEAST OF WINDSOR LOCKS...MOVING EAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... ENFIELD...VERNON...ROCKVILLE AND ELLINGTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. RLG
Special weather statement, May 24, 2:46 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 246 PM EDT SUN MAY 24 2009 MAZ013-016-018-241915- EASTERN NORFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 246 PM EDT SUN MAY 24 2009 AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CANTON...OR ABOUT 9 MILES NORTHWEST OF BROCKTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CANTON...RANDOLPH...AVON AND HOLBROOK FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
Local storm report, May 24, 3:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG NEEDHAM 42.28N 71.24W
05/24/2009 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BIRCH HILL WAY
0158 PM HAIL NEEDHAM 42.28N 71.24W
05/24/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0202 PM TSTM WND DMG BOSTON 42.32N 71.07W
05/24/2009 SUFFOLK MA AMATEUR RADIO
WIRES DOWN AND ARCING SETTING A TREE ON FIRE.
0206 PM HAIL WESTWOOD 42.22N 71.22W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
MIXED WITH SMALLER HAIL...LASTED FOR 9 MINUTES.
0210 PM HAIL MILTON 42.24N 71.08W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
AT BLUE HILL OBSERVATORY
0212 PM TSTM WND DMG QUINCY 42.26N 71.01W
05/24/2009 NORFOLK MA AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON ELM STREET.
0219 PM LIGHTNING BOSTON 42.32N 71.07W
05/24/2009 SUFFOLK MA AMATEUR RADIO
WIRES DOWN DUE TO LIGHTNING CAUSING A HOUSE FIRE ON ELVIN
STREET.
0235 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
05/24/2009 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON ABBOTT ROAD.
0304 PM HAIL MANCHESTER 41.78N 72.52W
05/24/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
ON MANCHESTER-VERNON COUNTY LINE
0309 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
05/24/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON KELLEY ROAD
0310 PM TSTM WND DMG CANTON 42.15N 71.13W
05/24/2009 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BALLARD CIRCLE
0311 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E0.75 INCH TOLLAND CT AMATEUR RADIO
0315 PM HAIL AVON 42.12N 71.03W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
MIXED WITH SMALL HAIL...LASTING FOR 7 MINUTES.
0320 PM HAIL BOLTON 41.77N 72.43W
05/24/2009 E0.75 INCH TOLLAND CT AMATEUR RADIO
0320 PM HAIL BROCKTON 42.08N 71.03W
05/24/2009 E1.00 INCH PLYMOUTH MA AMATEUR RADIO
NORTHEAST BROCKTON NEAR AVON LINE.
0324 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E1.00 INCH TOLLAND CT AMATEUR RADIO
COVERING THE GROUND
0325 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E1.25 INCH TOLLAND CT AMATEUR RADIO
&&
RGOULDSpecial weather statement, May 24, 3:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 348 PM EDT SUN MAY 24 2009 MAZ017-020-RIZ001-002-005-242015- BRISTOL RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- 348 PM EDT SUN MAY 24 2009 AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SMITHFIELD...OR ABOUT 6 MILES NORTHWEST OF PROVIDENCE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NORTH PROVIDENCE...JOHNSTON... PROVIDENCE...PAWTUCKET...EAST PROVIDENCE...SEEKONK AND REHOBOTH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
Special weather statement, May 24, 3:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT SUN MAY 24 2009 CTZ003-MAZ011-242030- EASTERN HAMPDEN MA-TOLLAND CT- 355 PM EDT SUN MAY 24 2009 AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 2 MILES SOUTHWEST OF MONSON...OR ABOUT 10 MILES EAST OF SPRINGFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... MONSON...WALES...BRIMFIELD AND HOLLAND FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 35 min |
| May 24, 2:32 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 43 min |
| May 24, 3:02 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 43 min |
| May 24, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
| May 24, 4:53 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 25 min |
| May 24, 7:16 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 44 min |
| May 24, 1:55 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 24 min |
| May 24, 2:21 PM EDT | Special Marine Warning | BOX | 165 days | |
| May 24, 3:05 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 40 min |
| May 24, 3:07 PM EDT | Special Marine Warning | BOX | 13 min | |
| May 24, 3:45 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 45 min |
| May 24, 4:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| May 24, 4:28 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 32 min |
| May 24, 4:29 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 15 min |
| May 24, 4:38 PM EDT | Special Marine Warning | BOX | 67 min | |
| May 24, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 44 min |
| May 24, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 31 min |
| May 24, 5:46 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 19 min |
| May 24, 6:13 PM EDT | Special Marine Warning | BOX | 32 min | |
| May 24, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| May 24, 6:51 PM EDT | Special Marine Warning | BOX | 24 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.